Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2011, 10:45 PM EDT for Hampton County, Jasper County, South Carolina; 4 counties in Georgia. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 10:45 PM EDT (02:45 UTC)
- Expired
- Jun 15, 2011, 11:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:55 PM EDT | TSTM WND DMG | Statesboro, GA | REPORT OF SEVERAL LARGE TREES DOWN IN YARD ON CLITO ROAD. |
| Jun 15, 11:02 PM EDT | TSTM WND DMG | 3 Nne Portal, GA | 911 CENTER RELAYED REPORT OF TREES DOWN ON OLD DILL ROAD. |
| Jun 15, 11:07 PM EDT | TSTM WND DMG | 5 Wnw Leefield, GA | 911 CENTER RELAYED REPORT OF TREES AND POWER LINES DOWN ON ZETTWELL RD. |
| Jun 15, 11:11 PM EDT | TSTM WND DMG | 4 E Georgia Southern, GA | 911 CENTER RELAYED REPORT OF DOWNED POWER LINES ALONG HIGHWAY 80. |
| Jun 15, 11:20 PM EDT | TSTM WND DMG | 4 Wsw Stilson, GA | 911 CENTER RELAYED REPORT OF DOWNED POWER LINES ALONG MUD ROAD. |
| Jun 15, 11:25 PM EDT | TSTM WND DMG | 2 Wsw Georgia Southern, GA | 911 CENTER RELAYED REPORT OF TREES DOWN ON COLEY BOYD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 9:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS52 KCHS 160245
SVRCHS
GAC031-043-103-251-SCC049-053-160345-
/O.NEW.KCHS.SV.W.0102.110616T0245Z-110616T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCREVEN COUNTY IN EAST CENTRAL GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
EXTREME SOUTHWESTERN HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA...
WEST CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...
* UNTIL 1145 PM EDT
* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF HUNTERS TO 13 MILES NORTH OF ALINE...MOVING EAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUNTERS...CAPTOLO...PORTAL...DOVER...MIDDLEGROUND...HOPEULIKIT...
NEWINGTON...METTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
3255 8203 3261 8201 3271 8140 3260 8139
3248 8117 3231 8113 3230 8171 3234 8224
3236 8225
TIME...MOT...LOC 0245Z 291DEG 24KT 3269 8140 3252 8220
$$1 follow-up statement
522
WWUS52 KCHS 160306
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 PM EDT WED JUN 15 2011
GAC031-043-103-251-SCC049-053-160345-
/O.CON.KCHS.SV.W.0102.000000T0000Z-110616T0345Z/
SCREVEN GA-BULLOCH GA-CANDLER GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
1106 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR WEST CENTRAL JASPER...EXTREME SOUTHWESTERN HAMPTON...NORTHERN
EFFINGHAM...CANDLER...BULLOCH AND SOUTHERN SCREVEN COUNTIES...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
OAKY TO STATESBORO MALL TO METTER TO CANOE POND...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF SPRINGFIELD TO STATESBORO TO METTER
TO 8 MILES NORTHWEST OF METTER...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHEASTERN GEORGIA AND SOUTHERN SOUTH
CAROLINA.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
3255 8203 3261 8201 3271 8140 3260 8139
3248 8117 3231 8113 3230 8171 3234 8224
3236 8225
TIME...MOT...LOC 0306Z 291DEG 24KT 3258 8137 3243 8174
3240 8202 3247 8212
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:39 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 8:39 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT WED JUN 15 2011
.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE COASTAL CAROLINAS WILL RETREAT OFF
THE COAST LATE TONIGHT AND THURSDAY...AS A WARM FRONT LIFTS NORTH
ACROSS THE AREA. ANOTHER FRONT WILL BECOME NEARLY STATIONARY
ACROSS THE CAROLINAS ON FRIDAY...THEN LINGER THROUGH THE WEEKEND
BEFORE LIFTING NORTH EARLY NEXT WEEK AS ATLANTIC HIGH PRESSURE
BEGINS TO BUILD BACK TOWARD THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A QUASI-LINEAR CONVECTIVE SYSTEM /QLCS/ WILL CONTINUE TO RACE
SOUTHEAST...MOVING THROUGH THE FORECAST AREA DURING THE LATE
EVENING AND EARLY OVERNIGHT HOURS. WHILE SOME WEAKENING COULD
OCCUR GIVEN THE LOSS OF DAYTIME HEATING AND THE PRIOR PASSAGE OF
THE SEA BREEZE...FEEL THAT THE STRONG COLD POOL ASSOCIATED WITH
THIS COMPLEX AS NOTED BY STRONG PRESSURE RISES IN ITS WAKE COULD
ALLOW IT TO MAINTAIN MUCH OF ITS STRENGTH AS IT MOVES THROUGH. IN
ADDITION...DEW POINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S
FOLLOWING THE PASSAGE OF THE SEA BREEZE AND MODERATE SURFACE BASED
INSTABILITY REMAINS IN PLACE ACROSS THE AREA. HAVE RAISED POPS
INTO THE LIKELY CATEGORY FOR NEARLY ALL OF THE FORECAST AREA TO
ACCOUNT FOR THE UPSTREAM PRECIPITATION. MENTION OF SEVERE WEATHER
HAS ALSO BEEN ADDED TO THE HAZARDOUS WEATHER OUTLOOK.
SOUTHEASTERLY WINDS WILL SHIFT MORE SOUTHERLY THIS EVENING WHICH
COULD ADVECT SMOKE ASSOCIATED WITH WILDFIRES ACROSS NORTHERN
FLORIDA AND SOUTHERN GEORGIA INTO SOUTHERN PORTIONS OF THE CWA.
AREAS OF SMOKE COULD REDUCE VISIBILITIES AT TIMES TONIGHT...BUT
THERE IS SOME UNCERTAINTY THAT UPSTREAM CONVECTION COULD PRODUCE
ENOUGH MIXING TO LIMIT THE IMPACTS OF THE SMOKE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND FRIDAY...THE FORECAST AREA WILL BE LOCATED BETWEEN AN
UPPER LOW SHIFTING EAST THROUGH THE OHIO VALLEY/MID ATLANTIC AND
BROAD UPPER HIGH PRESSURE NEAR TEXAS. SEVERAL SHORTWAVE TROUGHS WILL DIVE
SOUTHEAST OVER THE SOUTHEAST STATES BETWEEN THESE TWO
SYSTEMS...WHICH WILL BRING SEVERAL CHANCES FOR RAIN. HOWEVER...AS IS
USUALLY THE CASE...THE TIMING OF THESE SHORTWAVE TROUGHS ARE
DIFFICULT SO PINNING DOWN EXACT CONVECTIVE DETAILS IS TRICKY. HAVE
CARRIED THE HIGHEST CHANCES THURSDAY...MAINLY ACROSS NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA WHERE THE GREATEST COVERAGE
SHOULD BE. DECENT BULK SHEAR MAY LEAD TO SOME STRONG TO SEVERE
STORMS...BUT MUCH DEPENDS ON THE AMOUNT OF INSTABILITY THAT CAN
DEVELOP...WHICH OF COURSE DEPENDS ON THE STRENGTH/COVERAGE OF
ACTIVITY IN THE MORNING. WITH BETTER RAIN CHANCES EXPECTED
THURSDAY...TEMPERATURES MAY BE HELD CLOSER TO NORMAL...WITH
TEMPERATURES LIKELY REBOUNDING ABOVE NORMAL FRIDAY.
WILL HAVE TO KEEP AN EYE ON THE SMOKE BEING GENERATED FROM THE LARGE
WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN FLORIDA WHICH COULD
MAKE IT/S WAY INTO AT LEAST COASTAL PORTIONS OF SOUTHEAST GEORGIA ON
THURSDAY AS LOW-LEVEL WINDS SHIFT TO THE SOUTH/SOUTHWEST.
SATURDAY...AN APPROACHING COLD FRONT IS EXPECTED TO REMAIN STALLED
NORTH OF THE AREA...AS THE SOUTHEAST STATES ARE PINNED BETWEEN WEAK
UPPER TROUGHING TO THE NORTH AND UPPER RIDGING GRADUALLY BUILDING
TOWARD THE REGION FROM THE GULF OF MEXICO. WILL FORECAST ONLY A
SLIGHT CHANCE FOR DIURNAL SHOWERS/THUNDERSTORMS LACKING ANY
DISCERNIBLE SYNOPTIC LEVEL SUPPORT AT THIS TIME. TEMPERATURES WILL
BE WELL ABOVE NORMAL GIVEN MORE OF AN OFFSHORE FLOW AHEAD OF THE
FRONT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGING ACROSS THE SOUTHERN PLAINS AND WESTERN GULF OF
MEXICO WILL CONTINUE TO STRETCH INTO THE SOUTHEAST STATES OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. FORECAST MODELS DO AGREE THAT
THE LINGERING FRONT TO THE NORTH AND ITS ASSOCIATED WAVE OF LOW
PRESSURE WILL MANAGE TO DRIFT SOUTH TOWARD THE FORECAST AREA BY
MONDAY...EITHER DISSIPATING OVER THE REGION OR PULLING OVER THE
ATLANTIC WATERS. DETAILS OF THESE SYNOPTIC SCALE FEATURES ARE
STILL REPRESENTED DIFFERENTLY BETWEEN MID RANGE MODEL
SOLUTIONS...AND WILL CONTINUE TO FORECAST JUST SLIGHT CHANCE POPS
SUNDAY THROUGH TUESDAY FOR THE CLIMATOLOGICALLY FAVORED
AFTERNOON/EVENING HOURS. TEMPERATURES WILL CONTINUE TO RUN
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD...WITH HIGHS
GENERALLY IN THE LOW TO MID 90S AWAY FROM THE COAST AND LOWS IN
THE LOW 70S EACH NIGHT.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY SHORTLY AFTER
MIDNIGHT AND CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...POSSIBLY
REDUCING CEILINGS AND VISIBILITIES TO MVFR OR LOWER LEVELS AT TIMES.
OTHERWISE...VFR CONDITIONS SHOULD PREVAIL.
EXTENDED AVIATION OUTLOOK...WILL KEEP AN EYE ON SMOKE FROM
WILDFIRES ACROSS SE GEORGIA AND N FLORIDA WHICH COULD REDUCE VSBYS
AS IT BEGINS TO MOVE N/NE THROUGH AT LEAST THU.
&&
.MARINE...
THE PRESSURE GRADIENT BETWEEN LOWER PRESSURE TO OUR NORTH AND THE
RIDGE TO THE SOUTHEAST WILL BEGIN TO ENHANCE A SOUTHERLY SURGE
TONIGHT. MOST OF OUR WATERS SHOULD SEE WIND SPEEDS BUILD TO NEAR
15 KT TONIGHT WITH FAVORABLE GEORGIA WATERS AND GRAYS REEF LIKELY
TO SEE 15 TO 20 KT FOR A PERIOD. SEAS WILL BUILD TO 3 FT OVERNIGHT
AS THE WINDS INCREASE AND NOCTURNAL JETTING TAKES HOLD. ALSO...ADDED
PATCHY SMOKE ACROSS AMZ354 EARLY THURSDAY MORNING AS SMOKE
ASSOCIATED WITH WILDFIRES ACROSS NORTHERN FLORIDA AND SOUTHERN
GEORGIA ADVECT ACROSS THE WATERS.
THURSDAY THROUGH MONDAY...WEAK ATLANTIC HIGH PRESSURE WILL SET UP
LATE IN THE WEEK AND THROUGH THE WEEKEND...WITH A SURFACE TROUGH OF
LOW PRESSURE DEVELOPING INLAND. AN ASSOCIATED COLD FRONT WILL
APPROACH BUT WILL STALL NORTH OF THE WATERS. NOCTURNAL SURGES COULD
PUSH SOUTHERLY WINDS UPWARDS OF 15-20 KT AT TIMES EACH NIGHT...WITH
SOME LOCAL ENHANCEMENTS NEAR THE LAND/SEA INTERFACE EACH AFTERNOON.
SEAS ARE FORECAST TO BUILD UP TO 5 FT...MAINLY BEYOND 20 NM FROM THE
COAST. OVERALL...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY ISSUED FOR THE SOUTHERN SOUTH CAROLINA
COAST THROUGH 11 PM AS AN ONSHORE FLOW PREVAILS. TIDAL DEPARTURES
OF 0.50 TO 0.70 FT SHOULD PUSH TIDE LEVELS TO 7.00 TO 7.20 FT MLLW
IN CHARLESTON HARBOR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
SCZ048>052.
MARINE...NONE.
&&
JAQHazardous weather outlook, Jun 15, 10:01 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1001 PM EDT WED JUN 15 2011 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047-170215- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER- 1001 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. SCZ048>052-170215- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1001 PM EDT WED JUN 15 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. AMZ374-170215- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1001 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA DURING THE OVERNIGHT HOURS. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 15, 10:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 PM EDT WED JUN 15 2011
GAZ114-115-160300-
EVANS-TATTNALL-
1023 PM EDT WED JUN 15 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 1100 PM EDT...
AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GORDONIA ALTAMAHA STATE PARK...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...GORDONIA ALTAMAHA STATE PARK...HAGAN...MANASSAS...MENDES
AND REIDSVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3209 8221 3214 8220 3216 8219 3219 8193
3196 8193 3201 8222
TIME...MOT...LOC 0223Z 271DEG 15KT 3208 8216The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:09 PM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Jun 15, 9:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 64 min |
| Jun 15, 10:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton, Jasper | 64 min |
| Jun 15, 11:20 PM EDT | Special Weather Statement | CHS | Beaufort | 25 min |
| Jun 15, 11:27 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Jasper | 63 min |
| Jun 15, 11:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 60 min |
| Jun 15, 11:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 63 min |
| Jun 16, 12:10 AM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 25 min |
| Jun 16, 12:26 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
| Jun 15, 10:23 PM EDT | Special Weather Statement | CHS | Tattnall | 37 min |
| Jun 15, 11:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 16, 12:40 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 3 more | 65 min |
| Jun 16, 1:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 16, 1:40 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 65 min |
| Jun 16, 3:26 AM EDT | Special Marine Warning | CHS | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.